Alert archive / Utah / High Wind Watches in 2011

High Wind Watch 5, NWS Salt Lake City, UT

April 28, 2011

NWS Salt Lake City, UT issued this high wind watch at Apr 28, 2011, 4:23 AM MDT. It took effect at Apr 28, 2011, 6:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 28, 2011, 4:23 AM MDT (10:23 UTC)
In effect from
Apr 28, 2011, 6:00 PM MDT
Expired
Apr 28, 2011, 3:05 PM MDT
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

150 
WWUS75 KSLC 281023
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
423 AM MDT THU APR 28 2011

...HIGH WINDS ACROSS THE NORTHWEST DESERTS BEHIND A COLD FRONT TONIGHT...

.A COLD FRONT SCHEDULED TO REACH NORTHWEST UTAH EARLY THIS EVENING WILL
SWEEP ACROSS NORTHWEST UTAH THIS EVENING. THE FRONT WILL STRENGTHEN
AS IT CROSSES THE DESERTS OF NORTHWEST UTAH THIS EVENING. STRONG AND
VERY GUSTY NORTHWEST WINDS ARE EXPECTED ACROSS THE AREA UNTIL LATE
TONIGHT.

UTZ005-281800-
/O.NEW.KSLC.HW.A.0005.110429T0000Z-110430T0900Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
423 AM MDT THU APR 28 2011

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT. 

* AFFECTED AREA: THE NORTHWEST DESERTS OF UTAH...INCLUDING THE
  SALT FLATS AND THE I-80 AND I-84 CORRIDORS.

* WINDS: STRONG SOUTHERLY WINDS AHEAD OF AN APPROACHING COLD FRONT
  WILL BECOME STRONGER OUT OF THE NORTHWEST BEHIND THE FRONT THIS
  EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 55
  AND 65 MPH ARE EXPECTED TONIGHT.

* TIMING: THE COLD FRONT SHOULD REACH THE NORTHWEST CORNER OF UTAH
  LATE THIS AFTERNOON OR EARLY THIS EVENING. THE FRONT WILL SWEEP
  QUICKLY ACROSS NORTHWEST UTAH EARLY THIS EVENING...WITH THE
  STRONG NORTHWEST DEVELOPING IMMEDIATELY BEHIND THE FRONT.

* IMPACTS: HAZARDOUS DRIVING CONDITIONS WILL EXIST ALONG THE MAJOR
  TRANSPORTATION CORRIDORS IN THE WARNED AREA. THE STRONG AND
  GUSTY WINDS WILL SIGNIFICANTLY IMPACT HIGH PROFILE AND LIGHT
  WEIGHT VEHICLES. AREAS OF BLOWING DUST AND SALT RESTRICTING
  VISIBILITIES IS LIKELY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
901 
WWUS75 KSLC 281528
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
928 AM MDT THU APR 28 2011

...HIGH WINDS POSSIBLE ACROSS THE NORTHWEST DESERTS BEHIND A COLD
FRONT TONIGHT...

.A COLD FRONT WILL CROSS NORTHWEST UTAH EARLY THIS EVENING. WINDS
BEHIND THIS FRONT WILL TURN TO THE NORTHWEST...BECOMING STRONG AND
VERY GUSTY THIS EVENING THROUGH LATE TONIGHT. IN
ADDITION...MICROBURST WINDS ARE POSSIBLE LATE THIS AFTERNOON
THROUGH THIS EVENING WITH ISOLATED THUNDERSTORMS.

UTZ005-290000-
/O.EXT.KSLC.HW.A.0005.110429T0000Z-110429T0900Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
928 AM MDT THU APR 28 2011

...HIGH WIND WATCH NOW IN EFFECT FROM 6 PM MDT THIS EVENING
THROUGH LATE TONIGHT...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM 6 PM MDT THIS EVENING
THROUGH LATE TONIGHT. 

* AFFECTED AREA: THE NORTHWEST DESERTS OF UTAH...INCLUDING THE 
  SALT FLATS AND THE I-80 AND I-84 CORRIDORS. 

* WINDS: GUSTY SOUTH WINDS AHEAD OF AN APPROACHING COLD FRONT
  WILL BECOME STRONGER OUT OF THE NORTHWEST BEHIND THE FRONT THIS
  EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 55
  AND 65 MPH ARE EXPECTED TONIGHT.

* TIMING: STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP THIS
  EVENING...AND CONTINUE OVERNIGHT IN THE WAKE OF A COLD FRONT. IN
  ADDITION...MICROBURST WINDS ARE POSSIBLE LATE THIS AFTERNOON
  THROUGH EARLY EVENING WITH ISOLATED THUNDERSTORMS.

* IMPACTS: HAZARDOUS DRIVING CONDITIONS WILL EXIST ALONG THE
  MAJOR TRANSPORTATION CORRIDORS IN NORTHWEST UTAH. THE STRONG AND
  GUSTY WINDS WILL SIGNIFICANTLY IMPACT HIGH PROFILE AND LIGHT
  WEIGHT VEHICLES. AREAS OF BLOWING DUST AND SALT RESTRICTING
  VISIBILITIES IS ALSO LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
801 
WWUS75 KSLC 282105
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
305 PM MDT THU APR 28 2011

...GUSTY NORTHWEST WINDS BEHIND A COLD FRONT TONIGHT THROUGH
FRIDAY...

.A COLD FRONT WILL CROSS NORTHWEST UTAH EARLY THIS EVENING...THEN
CONTINUE EAST ACROSS EAST CENTRAL UTAH FRIDAY MORNING. WINDS
BEHIND THIS FRONT WILL TURN TO THE NORTHWEST...BECOMING STRONG AND
GUSTY TONIGHT THROUGH FRIDAY. IN ADDITION...MICROBURST WINDS ARE
POSSIBLE LATE THIS AFTERNOON THROUGH THIS EVENING WITH ISOLATED
THUNDERSTORMS.

UTZ005-290600-
/O.UPG.KSLC.HW.A.0005.110429T0000Z-110429T0900Z/
/O.NEW.KSLC.WI.Y.0018.110429T0000Z-110430T0300Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
305 PM MDT THU APR 28 2011

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 PM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 PM MDT
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: THE NORTHWEST DESERTS OF UTAH...INCLUDING THE 
  SALT FLATS AND THE I-80 AND I-84 CORRIDORS. 

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 55 MPH
  WILL DEVELOP THIS EVENING...THEN CONTINUE OVERNIGHT THROUGH MUCH
  OF THE DAY FRIDAY. 

* TIMING: STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP THIS
  EVENING...AND CONTINUE OVERNIGHT THROUGH FRIDAY IN THE WAKE OF
  A COLD FRONT. IN ADDITION...MICROBURST WINDS ARE POSSIBLE
  THROUGH EARLY EVENING WITH ISOLATED THUNDERSTORMS.

* IMPACTS: HAZARDOUS DRIVING CONDITIONS WILL EXIST ALONG THE MAJOR
  TRANSPORTATION CORRIDORS IN NORTHWEST UTAH. THE STRONG AND GUSTY
  WINDS WILL IMPACT HIGH PROFILE AND LIGHT WEIGHT VEHICLES. AREAS
  OF BLOWING DUST AND SALT RESTRICTING VISIBILITIES IS ALSO
  LIKELY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

UTZ011-012-290600-
/O.NEW.KSLC.WI.Y.0018.110429T1500Z-110430T0300Z/
WESTERN UINTA BASIN-CASTLE COUNTRY-
INCLUDING THE CITIES OF...DUCHESNE...ROOSEVELT...PRICE...
CASTLE DALE...EMERY
305 PM MDT THU APR 28 2011

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT FRIDAY. 

* AFFECTED AREA: THE WESTERN UINTA BASIN AND CASTLE COUNTRY.

* WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH CAN
  BE EXPECTED FRIDAY IN THE WAKE OF A PASSING COLD FRONT.

* TIMING: WINDS ARE EXPECTED TO BECOME NORTHWEST FRIDAY MORNING AS
  A COLD FRONT CROSSES THE AREA. THESE WINDS WILL REMAIN GUSTY
  THROUGH MUCH OF THE DAY. 

* IMPACTS: STRONG CROSS WINDS CAN BE EXPECTED ALONG HIGHWAY 10
  SOUTH OF PRICE...AS WELL AS OTHER EAST-WEST ORIENTED ROADWAYS.
  THE STRONG AND GUSTY WINDS WILL IMPACT HIGH PROFILE AND LIGHT
  WEIGHT VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Apr 27, 9:59 PM MDT, 6 hours 24 minutes earlier.

Area forecast discussion, Apr 27, 9:59 PM MDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
959 PM MDT WED APR 27 2011

.SYNOPSIS...HIGH PRESSURE OVER THE AREA TONIGHT WILL GIVE WAY
THURSDAY AN INCREASING SOUTHWEST FLOW AHEAD OF A STRONG COLD
PACIFIC TROUGH. THIS SYSTEM WILL SEND A COLD FRONT THROUGH
NORTHERN UTAH THURSDAY NIGHT AND SOUTHERN UTAH ON FRIDAY. A COLD
NORTHERLY FLOW WILL REMAIN OVER THE REGION THROUGH THE WEEKEND.

&&

.DISCUSSION...THE SHORT WAVE RIDGE AXIS CROSSES THE CWA TONIGHT AS
A COLD UPPER TROF DIGS INTO THE PACNW STATES. SOUTHWEST FLOW WILL
PICK UP TOMORROW AS THIS TROF CONTINUES TO SHIFT INLAND AND
DEEPEN THROUGH THE DAY.

THE AIRMASS GETS UNSTABLE ENOUGH FOR CONVECTION TO DEVELOP
TOMORROW AFTN AND INVERTED V VERTICAL PROFILES PLUS THE JET NOSING
INTO THE REGION COULD RESULT IN SOME OF THESE STORMS PRODUCING
STRONG MICROBURST WINDS.

SOUTHERLY SURFACE WINDS PICK UP IN THE AFTERNOON ACROSS MOST OF
THE CWA BUT SPEEDS SHOULD MOSTLY REMAIN BELOW ADVISORY LEVELS.

THE ASSOCIATED COLD FRONT WILL PASS THROUGH NORTHERN UTAH
OVERNIGHT THURSDAY AND THROUGH SOUTHERN UTAH DURING THE DAY
FRIDAY. THIS SYSTEM IS NOT ADVERTISED TO BE VERY MOIST BUT PRECIP
SHOULD STILL FILL IN ACROSS THE NORTH BEHIND THE FRONT LATE THU
NIGHT INTO FRI MORNING. SOME CONVECTION WILL LIKELY ACCOMPANY THE
FRONT ACROSS THE SOUTH FRI BUT PRECIP WILL BE SPOTTY AT BEST.

SNOW IN THE MTNS COULD REACH ADVISORY LEVELS ACROSS THE NORTH AND
SNOW LEVELS WILL DROP TO THE VALLEY FLOORS BY FRI MORNING IN THE
NORTH AND FRI EVE IN THE SOUTH. HOWEVER...ANY VALLEY ACCUMULATION
SHOULD REMAIN PRIMARILY OFF PAVEMENT. SNOW SHOWERS WILL CONTINUE
IN A COLD UNSTABLE AIRMASS THRU SAT AND POSSIBLY SUN.

AFTER A BRIEF BREAK THU...TEMPS WILL FALL BACK TO WELL BELOW
NORMAL VALUES FRI AND REMAIN THAT WAY THRU THE WEEKEND. ANOTHER
ROUND OF BELOW FREEZING TEMPS IS LIKELY OVER THE WEEKEND WITH THE
MOST LIKELY MORNING FOR A WIDESPREAD FREEZE BEING SUNDAY.

NO UPDATES PLANNED AT THIS TIME.

&&

.AVIATION...SOUTHERLY WINDS WILL CONTINUE AT THE SLC TERMINAL
THROUGH THE NIGHT. VFR CONDITIONS WITH MOSTLY CLEAR SKIES WILL
PREVAIL.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

PUBLIC...WILENSKY
AVIATION...YOUNG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Apr 27, 8:22 AM MDT, 20 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
822 AM MDT WED APR 27 2011

UTZ001>016-019>021-517-518-WYZ021-281430-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
822 AM MDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

HIGH PRESSURE ALOFT WILL SETTLE ACROSS THE AREA FOR LATER TODAY
THROUGH TONIGHT. DRY CONDITIONS AND SOMEWHAT WARMER TEMPERATURES
ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTHERN UTAH THURSDAY
AFTERNOON AND EVENING. ANY STORMS THAT DEVELOP WILL HAVE THE
POTENTIAL TO PRODUCE GUSTY WINDS.

THE NEXT COLD PACIFIC STORM SYSTEM WILL REACH UTAH BY LATE
THURSDAY NIGHT...AND REMAIN OVER THE INTERIOR WEST THROUGH
SATURDAY. THE ASSOCIATED COLD FRONT WILL ARRIVE THURSDAY NIGHT
AND CROSS THE OUTLOOK AREA BY LATE FRIDAY. THIS STORM WILL BE
COLD ENOUGH TO BRING SNOW TO BOTH THE MOUNTAINS AND VALLEYS OF
NORTHERN AND CENTRAL UTAH. SUBSTANTIAL ACCUMULATIONS OF SNOW ARE
EXPECTED ACROSS THE NORTHERN AND CENTRAL MOUNTAINS...WITH A FEW
VALLEY LOCATIONS ACROSS WESTERN UTAH PICKING UP SEVERAL INCHES OF
NEW SNOW FROM THIS STORM. TEMPERATURES WITH BE RATHER COLD AREA
WIDE THIS WEEKEND. DAYTIME HIGHS COULD BE AS MUCH AS 15 TO 20
DEGREES BELOW NORMAL FOR LATE APRIL.

HIGH PRESSURE WILL RETURN TO THE AREA BEGINNING SUNDAY...AND
REMAIN ACROSS THE AREA IN EARLY NEXT WEEK. DRY CONDITIONS WITH A
SUBSTANTIAL WARMING TREND IS ANTICIPATED EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 3:05 PM MDTWind AdvisorySLC30 hr
Apr 28, 3:15 PM MDTWinter Weather AdvisorySLC40 hr

Nearby

High Wind Watches in Utah, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.